Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Every group has a terminating transfinite automorphism tower

Author: Joel David Hamkins
Journal: Proc. Amer. Math. Soc. 126 (1998), 3223-3226
MSC (1991): Primary 20E36, 20F28
MathSciNet review: 1487370
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Iteratively taking the automorphism group of any group leads, transfinitely, to a fixed point.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 20E36, 20F28

Retrieve articles in all journals with MSC (1991): 20E36, 20F28

Additional Information

Joel David Hamkins
Affiliation: Department of Mathematics, City University of New York, College of Staten Island, Staten Island, New York 10314
MR Author ID: 347679

Received by editor(s): April 9, 1997
Additional Notes: The author’s research has been supported in part by a grant from the PSC-CUNY Research Foundation. He would like to thank both Daniel Seabold and Daniel Velleman for pointing out a simplification in the proof.
Communicated by: Ronald M. Solomon
Article copyright: © Copyright 1998 American Mathematical Society